Alert archive / Indiana / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 96, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 26, 2024, 10:12 PM EDT for 12 counties in Indiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2024, 10:12 PM EDT (02:12 UTC)
- Expired
- May 26, 2024, 11:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Brown County, IN, Clay County, IN, Daviess County, IN, Greene County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Sullivan County, IN, Vigo County, IN
The radar
The Evansville,IN radar (KVWX), 83 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 7:27 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
| May 26, 7:54 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1023 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
325
WUUS53 KIND 270212
SVRIND
INC013-021-027-055-083-093-101-105-109-119-153-167-270300-
/O.NEW.KIND.SV.W.0096.240527T0212Z-240527T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1012 PM EDT Sun May 26 2024
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southeastern Vigo County in west central Indiana...
Monroe County in south central Indiana...
Southwestern Morgan County in central Indiana...
Sullivan County in southwestern Indiana...
Southwestern Brown County in south central Indiana...
Eastern Knox County in southwestern Indiana...
Southern Clay County in west central Indiana...
Owen County in west central Indiana...
Martin County in southwestern Indiana...
Lawrence County in south central Indiana...
Greene County in southwestern Indiana...
Daviess County in southwestern Indiana...
* Until 1100 PM EDT.
* At 1012 PM EDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Sullivan to near Linton to near
Washington to near Winslow, moving east at 60 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Bloomington, Bedford, Washington, Linton, Sullivan, Bloomfield,
Spencer, Shoals, Ellettsville, Mitchell, Bicknell, Loogootee,
Jasonville, Worthington, Odon, Shelburn, Oolitic, Farmersburg,
Dugger, and Clay City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 200 AM EDT for southwestern
Indiana.
&&
LAT...LON 3851 8700 3850 8706 3854 8711 3852 8715
3855 8721 3851 8729 3887 8743 3915 8765
3920 8759 3923 8758 3945 8670 3918 8636
3883 8627 3869 8631 3869 8668 3853 8668
3853 8683 3849 8688 3851 8693 3849 8695
TIME...MOT...LOC 0212Z 257DEG 53KT 3921 8748 3899 8724 3858 8718 3843
8721
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
GM3 follow-up statements
663
WWUS53 KIND 270223
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1023 PM EDT Sun May 26 2024
INC013-021-027-055-083-093-101-105-109-119-153-167-270300-
/O.CON.KIND.SV.W.0096.000000T0000Z-240527T0300Z/
Vigo IN-Monroe IN-Morgan IN-Sullivan IN-Brown IN-Knox IN-Clay IN-
Owen IN-Martin IN-Lawrence IN-Greene IN-Daviess IN-
1023 PM EDT Sun May 26 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SOUTHEASTERN VIGO...MONROE...SOUTHWESTERN MORGAN...SULLIVAN...
SOUTHWESTERN BROWN...NORTHEASTERN KNOX...SOUTHERN CLAY...OWEN...
MARTIN...LAWRENCE...GREENE AND DAVIESS COUNTIES...
At 1022 PM EDT, severe thunderstorms were located along a line
extending from 9 miles north of Sullivan to near Linton to 7 miles
southeast of Washington to 8 miles northeast of Winslow, moving east
at 60 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Bloomington, Bedford, Washington, Linton, Sullivan, Bloomfield,
Spencer, Shoals, Ellettsville, Mitchell, Bicknell, Loogootee,
Jasonville, Worthington, Odon, Shelburn, Oolitic, Farmersburg,
Dugger, and Clay City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM EDT for southwestern
Indiana.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3851 8700 3850 8706 3854 8711 3852 8715
3855 8721 3854 8725 3889 8736 3908 8752
3923 8758 3945 8670 3918 8636 3883 8627
3869 8631 3869 8668 3853 8668 3853 8683
3849 8688 3851 8693 3849 8695
TIME...MOT...LOC 0222Z 270DEG 53KT 3923 8735 3901 8711 3860 8705 3845
8708
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
GM667
WWUS53 KIND 270232
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1032 PM EDT Sun May 26 2024
INC021-083-109-153-167-270241-
/O.CAN.KIND.SV.W.0096.000000T0000Z-240527T0300Z/
Vigo IN-Morgan IN-Sullivan IN-Knox IN-Clay IN-
1032 PM EDT Sun May 26 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VIGO...
SOUTHWESTERN MORGAN...SULLIVAN...NORTHEASTERN KNOX AND SOUTHERN CLAY
COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
A Tornado Watch remains in effect until 200 AM EDT for southwestern
Indiana.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
south central, southwestern and west central Indiana.
LAT...LON 3852 8693 3871 8700 3884 8707 3890 8709
3906 8717 3928 8649 3917 8636 3899 8632
3897 8631 3886 8628 3881 8628 3874 8630
3873 8631 3869 8631 3869 8668 3853 8668
3853 8683 3852 8685
TIME...MOT...LOC 0231Z 258DEG 62KT 3909 8699 3890 8687 3875 8677 3855
8673
$$
INC013-027-055-093-101-105-119-270300-
/O.CON.KIND.SV.W.0096.000000T0000Z-240527T0300Z/
Monroe IN-Brown IN-Owen IN-Martin IN-Lawrence IN-Greene IN-
Daviess IN-
1032 PM EDT Sun May 26 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR MONROE...SOUTHWESTERN BROWN...SOUTHEASTERN OWEN...MARTIN...
LAWRENCE...GREENE AND NORTHEASTERN DAVIESS COUNTIES...
At 1031 PM EDT, severe thunderstorms were located along a line
extending from near Bloomfield to 18 miles southeast of Linton to 6
miles north of Shoals to 14 miles west of Paoli, moving east at 70
mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Bloomington, Bedford, Linton, Bloomfield, Shoals, Ellettsville,
Mitchell, Loogootee, Worthington, Odon, Oolitic, Lyons, Elnora, Switz
City, Newberry, Crane, Smithville, West Boggs Lake, Tunnelton, and
Bartlettsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM EDT for southwestern
Indiana.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3852 8693 3871 8700 3884 8707 3890 8709
3906 8717 3928 8649 3917 8636 3899 8632
3897 8631 3886 8628 3881 8628 3874 8630
3873 8631 3869 8631 3869 8668 3853 8668
3853 8683 3852 8685
TIME...MOT...LOC 0231Z 258DEG 62KT 3909 8699 3890 8687 3875 8677 3855
8673
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
GM910
WWUS53 KIND 270244
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1044 PM EDT Sun May 26 2024
INC027-270253-
/O.CAN.KIND.SV.W.0096.000000T0000Z-240527T0300Z/
Daviess IN-
1044 PM EDT Sun May 26 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIESS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM EDT for southwestern
Indiana.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
south central, southwestern and west central Indiana.
LAT...LON 3869 8671 3888 8684 3912 8698 3928 8649
3917 8636 3899 8632 3897 8631 3886 8628
3883 8628 3874 8635
TIME...MOT...LOC 0243Z 257DEG 53KT 3913 8677 3894 8665 3879 8655 3859
8651
$$
INC013-055-093-101-105-119-270300-
/O.CON.KIND.SV.W.0096.000000T0000Z-240527T0300Z/
Monroe IN-Brown IN-Owen IN-Martin IN-Lawrence IN-Greene IN-
1044 PM EDT Sun May 26 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR MONROE...SOUTHWESTERN BROWN...SOUTHEASTERN OWEN...NORTHEASTERN
MARTIN...LAWRENCE AND EASTERN GREENE COUNTIES...
At 1043 PM EDT, severe thunderstorms were located along a line
extending from 10 miles south of Spencer to 16 miles east of
Bloomfield to near Bedford to near Paoli, moving east at 60 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bloomington, Bedford, Bloomfield, Ellettsville, Mitchell,
Worthington, Oolitic, Smithville, Tunnelton, Bartlettsville,
Williams, Avoca, Monroe Reservoir, Woodville Hills, Charles Deam
Wilderness, Whitehall, Heltonville, Indiana University, Indian
Springs, and Huron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM EDT for southwestern
Indiana.
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3869 8671 3888 8684 3912 8698 3928 8649
3917 8636 3899 8632 3897 8631 3886 8628
3883 8628 3874 8635
TIME...MOT...LOC 0243Z 257DEG 53KT 3913 8677 3894 8665 3879 8655 3859
8651
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 8:45 PM EDT, 1 hour 27 minutes earlier. Its key messages:
- Another round of thunderstorms arrives tonight, especially south.
- Some of these storms may be severe with damaging winds the primary threat.
- Shower chances and cooler temperatures Tuesday-Wednesday
- Dry and Seasonable Thursday and Friday
- Rain chances on Saturday and Sunday
Area forecast discussion, May 26, 8:45 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Indianapolis IN 845 PM EDT Sun May 26 2024 .KEY MESSAGES... - Another round of thunderstorms arrives tonight, especially south. - Some of these storms may be severe with damaging winds the primary threat. - Shower chances and cooler temperatures Tuesday-Wednesday - Dry and Seasonable Thursday and Friday - Rain chances on Saturday and Sunday && .MESOSCALE UPDATE... Issued at 845 PM EDT Sun May 26 2024 Initial convection in our area near Vincennes appears to be rooted within a deeper low-level moist layer returning northward. Effective shear is sufficient for storm sustenance but so far this cluster of multicells has not required organized rotation, thus it is being carried by the mean cloud layer wind northeasterly at about 35-40 mph. If it becomes rooted more solidly within the near-surface layer, it would slow and turn right with an easterly motion at about 25-30 mph. WoFs storm-scale modeling shows limited signal in low-mid layer UH probabilities so at this time such transition appears to be less likely. Nevertheless, a marginal hail/wind threat may accompany these multicells as move toward Bloomfield and Bedford over the next hour. Further west, and organized QLCS has evolved with a distinct rear inflow jet and bowing segment now approaching Olney. Near the apex of this bow and northward there is a low potential for mesovortices, but 0-3-km shear vector magnitude and orientation are only marginally supportive at best. Damaging winds will be the main concern as this line crosses into Indiana around or just before 10:00pm. The northern end of this line may tend to weaken as it progresses north of returning richer low-level moisture and instability. So the greatest severe threat is south of a Sullivan to Bedford line, with a lower probability northward toward I-70. && .SHORT TERM (This evening through Monday)... Issued at 234 PM EDT Sun May 26 2024 Rest of This Afternoon... Showers and lingering thunderstorms will continue to exit central Indiana to the east and north into mid-afternoon. Behind this, clouds will also gradually decrease from the south and west. Temperatures will be able to rebound some, especially southwest. Convective inhibition will persist for much of the afternoon as the atmosphere recovers from the previous convection. Without much of a trigger and with the inhibition, will keep PoPs low behind the initial line for much of the period. Later this afternoon, more convection will fire west of central Indiana. Latest hi-res models have been slowing down this convection's arrival time into central Indiana, but will still increase PoPs higher into the chance category southwest by 23Z or so. Tonight... An upper wave will be responsible for the forcing that generates the convection to the west late this afternoon, and it will continue the forcing into the area this evening. Southwest winds at the surface and a continued moist flow at 850mb will bring in instability and moisture to the area. However, best instability will remain south of central Indiana, and the storms should turn into that fuel. Will go highest PoPs tonight in the south. Questions remain on whether the southern storms will rob enough moisture to keep the northern area from having much rain. With this possibility in play, will go lower PoPs north with higher uncertainty. The return of instability on southwest flow will keep the threat of severe storms across central Indiana this evening. The main threat will be across southern sections of the area where shear is best. Depending how fast storms turn southeast into the better instability, the threat could be farther south. Will monitor closely, but stay weather aware. After the initial complex of storms moves out of the area, additional, weaker convection may develop as a cold front moves into the area. Will keep PoPs going through the night. Monday... Most forcing will be east of central Indiana by 12Z Monday, but enough may linger east for a few showers in the morning. Will keep some slight chance PoPs there. Otherwise, any forcing from the next upper wave should wait until Monday night, so will go dry during the afternoon all areas. Temperatures will get into the mid 70s for highs. && .LONG TERM (Monday night through Sunday)... Issued at 234 PM EDT Sun May 26 2024 Tuesday and Wednesday - Models show strong ridging aloft over the Rockies and a broad upper trough over Ontario and the Great Lakes. This cyclonic flow aloft looks to impact Central Indiana on Tuesday and Wednesday as several upper level forcing features pass within the flow on Tuesday, Tuesday night and Wednesday. Meanwhile within the lower levels, surface low pressure over the Great Lakes on Tuesday is expected to push toward Quebec by Tuesday. This feature looks to keep cyclonic flow across Central Indiana on through this time with several weak surface trough axes looking to pass. Deep moisture fails to arrive, especially given our northwest continental flow, but forecast soundings show some weak instability. Thus at least a small chance for showers and storms seem reasonable. Again, washout days are not expected, but pop-up showers with diurnal heating and weak forcing aloft cannot be ruled out yet. Cooler northwest flow will allow highs to remain below normal, within the lower to middle 70s. Thursday and Friday - The previously mentioned upper ridge of high pressure is expected to build east across the Great Lakes and Ohio Valley on Thursday through Friday night, with a ridge axis passing across Indiana on Friday Night. An associated area of strong surface high pressure will also pass across our region. Forecast soundings show a very dry column through this period indicative of ongoing subsidence. Thus mostly sunny days and mostly clear nights will be expected. Again southerly return flow does not begin until Friday Night. Thus temps will remain below normal with highs in the middle 70s. Saturday and Sunday - The upper ridge and surface high are expected to exit east on Saturday, allowing for southerly warm and moist gulf flow to Indiana. Aloft, a deepening trough is expected to be found over the plains states, providing southwest flow aloft and ejecting embedded forcing toward central Indiana within the flow. Mid levels suggest sufficient moisture available as a broad area of saturation is shown to pass across the region. Timing at this point appears a bit uncertain, thus ongoing pops through the period look reasonable. Slightly warmer temperatures will be expected on Saturday as southerly flow is predominate, but rain and a more westerly flow on Sunday may result in cooler highs. && .AVIATION (00Z TAF Issuance)... Issued at 637 PM EDT Sun May 26 2024 Impacts: - More strong to severe storms possible with the biggest threats KHUF and KBMG - SW winds will become W Memorial Day, in the wake of a cold front - Winds gusting to around 20 knots at times and much higher in the strongest isolated convection, where 50+ knots is possible - MVFR and briefly worse conditions possible in convection - MVFR ceilings overnight and Memorial Day morning Discussion: Another round of strong to severe storms will arrive near and after sunset. The strongest cells could see wind gusts in excess of 50 knots and large hail with the highest probabilities at KHUF and KBMG but even higher probabilities southwest of all the terminals. MVFR and briefly worse flying conditions will accompany the convection and MVFR ceilings are also expected in the wake of the activity. A cold front will move through Memorial Day morning with the rest of a southwest to west shift in the winds. && .IND WATCHES/WARNINGS/ADVISORIES... None. && MESOSCALE...BRB SHORT TERM...50 LONG TERM...Puma AVIATION...MK
Hazardous weather outlook, May 26, 3:36 PM EDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 336 PM EDT Sun May 26 2024 INZ021-028>031-035>049-051>057-060>065-067>072-271945- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 336 PM EDT Sun May 26 2024 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Thunderstorms are likely this evening and tonight, mainly across southern Central Indiana. Some storms may be severe with damaging winds being the primary threat. Large hail and tornadoes are also possible. Heavy rainfall could cause localized flooding. Storm motion will generally be from the southwest or west at around 40 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms are possible for parts of the area on Tuesday. Thunderstorms are also possible on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today and tonight. && This product in graphical format...along with other weather... hydrological and climate information...at: http://www.weather.gov/erh/ghwo?wfo=ind http://www.weather.gov/ind
In the hours before
Special weather statement, May 26, 8:40 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
840 PM EDT Sun May 26 2024
INZ061-067-068-270115-
Daviess IN-Knox IN-Greene IN-
840 PM EDT Sun May 26 2024
...A strong thunderstorm will impact portions of northeastern Knox,
southwestern Greene and northern Daviess Counties through 915 PM
EDT...
At 840 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Vincennes, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bicknell, Odon, Elnora, Wheatland, Bruceville, Plainville, Sandborn,
Edwardsport, and Newberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM EDT for southwestern
Indiana.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
southwestern Indiana.
&&
LAT...LON 3871 8746 3890 8726 3891 8724 3892 8724
3900 8716 3886 8692 3863 8735
TIME...MOT...LOC 0040Z 230DEG 36KT 3873 8736
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GMLocal storm report, May 26, 8:44 PM EDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
844 PM EDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Hail 3 E Vincennes 38.68N 87.46W
05/26/2024 E0.75 Inch Knox IN Trained Spotter
&&
ELBSpecial weather statement, May 26, 8:45 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
845 PM EDT Sun May 26 2024
INZ067>069-270115-
Daviess IN-Knox IN-Martin IN-
845 PM EDT Sun May 26 2024
...A strong thunderstorm will impact portions of southeastern Knox,
west central Martin and southern Daviess Counties through 915 PM
EDT...
At 845 PM EDT, Doppler radar was tracking a strong thunderstorm near
Petersburg, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Washington, Loogootee, Montgomery, Cannelburg, West Boggs Lake, and
Glendale Fishery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM EDT for southwestern
Indiana.
&&
LAT...LON 3857 8733 3877 8695 3861 8680 3853 8710
3854 8711 3853 8712 3853 8714 3852 8714
3852 8715 3855 8718 3855 8721 3854 8722
3854 8725 3853 8726 3851 8729
TIME...MOT...LOC 0045Z 242DEG 37KT 3856 8722
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GMSpecial weather statement, May 26, 9:08 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
908 PM EDT Sun May 26 2024
INZ067>069-270145-
Daviess IN-Knox IN-Martin IN-
908 PM EDT Sun May 26 2024
...A strong thunderstorm will impact portions of central Knox,
northwestern Martin and central Daviess Counties through 945 PM
EDT...
At 908 PM EDT, Doppler radar was tracking a strong thunderstorm over
Washington, or 13 miles north of Petersburg, moving northeast at 35
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Washington, Odon, Wheatland, Plainville, Burns City, and West Boggs
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM EDT for southwestern
Indiana.
&&
LAT...LON 3867 8732 3890 8704 3890 8699 3877 8680
3862 8719
TIME...MOT...LOC 0108Z 224DEG 23KT 3868 8720
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GMSpecial weather statement, May 26, 9:44 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
944 PM EDT Sun May 26 2024
INZ061-062-068>070-270215-
Daviess IN-Martin IN-Lawrence IN-Greene IN-Monroe IN-
944 PM EDT Sun May 26 2024
...A strong thunderstorm will impact portions of southwestern Monroe,
northern Martin, northwestern Lawrence, southeastern Greene and
northeastern Daviess Counties through 1015 PM EDT...
At 944 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Shoals, or 19 miles west of Bedford, moving northeast
at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bedford, Odon, Oolitic, Crane, Williams, Avoca, Indian Springs,
Silverville, Owensburg, and Burns City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM EDT for southwestern
Indiana.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
south central and southwestern Indiana.
&&
LAT...LON 3869 8683 3881 8703 3907 8675 3892 8639
TIME...MOT...LOC 0144Z 231DEG 29KT 3883 8685
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
GMLocal storm report, May 26, 10:09 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1009 PM EDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Tstm Wnd Dmg Monroe City 38.61N 87.35W
05/26/2024 Knox IN Amateur Radio
Power out across city.
&&
ELBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:10 PM EDT | Special Weather Statement | IND | Knox | 35 min |
| May 26, 8:40 PM EDT | Special Weather Statement | IND | Knox | 35 min |
| May 26, 8:45 PM EDT | Special Weather Statement | IND | Daviess | 30 min |
| May 26, 9:08 PM EDT | Special Weather Statement | IND | Daviess | 37 min |
| May 26, 9:30 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 45 min |
| May 26, 9:44 PM EDT | Special Weather Statement | IND | Martin | 31 min |
| May 26, 9:57 PM EDT | Tornado Warning | IND | Daviess, Knox | 33 min |
| May 26, 10:02 PM EDT | Areal Flood Advisory | IND | Daviess, Greene, Lawrence, Martin | 3 hr |
| May 26, 10:20 PM EDT | Tornado Warning | IND | Daviess, Greene, Knox, Martin | 15 min |
| May 26, 10:30 PM EDT | Areal Flood Advisory | IND | Greene, Knox, Sullivan | 3 hr |
| May 26, 10:35 PM EDT | Areal Flood Advisory | IND | Greene, Jackson, Lawrence, Martin, Monroe | 3 hr |
| May 26, 10:50 PM EDT | Special Weather Statement | IND | Morgan | 25 min |
| May 26, 10:52 PM EDT | Special Weather Statement | IND | Owen | 23 min |
| May 26, 10:59 PM EDT | Special Weather Statement | IND | Brown, Monroe, Morgan | 16 min |
| May 26, 11:07 PM EDT | Special Weather Statement | IND | Decatur | 23 min |
| May 26, 11:15 PM EDT | Special Weather Statement | IND | Marion | 30 min |
| May 26, 11:16 PM EDT | Special Weather Statement | IND | Bartholomew, Decatur, Johnson, Shelby | 29 min |
| May 26, 11:25 PM EDT | Areal Flood Advisory | IND | Monroe | 95 min |
| May 26, 11:33 PM EDT | Areal Flood Advisory | IND | Marion | 117 min |
| May 26, 11:37 PM EDT | Special Weather Statement | IND | Rush | 8 min |
| May 27, 12:26 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 4 days |
| May 27, 12:26 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 62 hr |
| May 27, 12:26 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 3 days |
| May 27, 12:26 PM EDT | River Flood Warning | IND | Gibson, Knox | 3 days |
Nearby
Severe Thunderstorm Warnings in Indiana, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.